MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M006180157010
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of packaging seal compromised.
 
Event or Problem Description
It was reported that a contour vl ureteral stent was opened to be used during a ureteroscopy procedure in the urethra for stone management performed on (b)(6) 2023.During preparation, a tear was found in the packaging.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the packaging seal was compromised.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of packaging seal compromised.Block h10: the returned contour ureteral stent was analyzed, and a visual and media evaluation noted that the pouches were found open almost completely, however, they have evidence of the seal.No other problems with the device were noted.The four photos attached show one contour stent out of the original pouch.There is no evidence of seal compromised.Additionally, the suture and positioner did not return, the contour was returned, and no damages were observed.The reported event of packaging seal compromised was not confirmed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that the pouches were manipulated since they were found open almost completely, and they had evidence of the seal.This product has inspections and controls to prevent this type of problem.Therefore, the conclusion code for the reported complaint will be no problem detected since after visual inspection it was not possible to identify any evidence of the alleged issue.
 
Event or Problem Description

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18028224
Report Number3005099803-2023-05704
Device Sequence Number20311776
Product Code FAD
UDI-Device Identifier08714729058434
UDI-Public08714729058434
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberM006180157010
Device Catalogue Number180-157-01
Device Lot Number0027409588
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown